Alert archive / Colorado / Severe Thunderstorm Warnings in 2013
Severe Thunderstorm Warning 73, NWS Denver/Boulder, CO
NWS Denver/Boulder, CO issued this severe thunderstorm warning at Jun 17, 2013, 4:57 PM MDT for Logan County, Morgan County, Colorado. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 17, 2013, 4:57 PM MDT (22:57 UTC)
- Expired
- Jun 17, 2013, 5:30 PM MDT
- In force
- 33 min
- Issued by
- NWS Denver/Boulder, CO
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Logan County, CO, Morgan County, CO
The radar
The Denver radar (KFTG), 120 km from the middle of the area, began a volume at 23:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 17, 2:21 PM MDT | Severe Thunderstorm Watch | SPC | 9 hr |
The nearest sounding before it
Denver, CO (KDNR), launched 12:00Z, 11.0 hours before the alert went out and 74 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2430 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- -29 m²/s²
- 0-3 km storm-relative helicity
- -12 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
554
WUUS55 KBOU 172257
SVRBOU
COC075-087-172330-
/O.NEW.KBOU.SV.W.0073.130617T2257Z-130617T2330Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DENVER CO
457 PM MDT MON JUN 17 2013
THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHEASTERN MORGAN COUNTY IN NORTHEAST COLORADO...
SOUTHWESTERN LOGAN COUNTY IN NORTHEAST COLORADO...
* UNTIL 530 PM MDT
* AT 456 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR WILLARD...OR
18 MILES SOUTHWEST OF STERLING...MOVING NORTHEAST AT 10 MPH.
HAZARD...QUARTER SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE
TO ROOFS...SIDING AND TREES.
* LOCATIONS IMPACTED INCLUDE...
MERINO...LOGAN CORNERS AND WILLARD.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
LARGE HAIL AND DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND
LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY.
LIGHTNING IS ONE OF NATURES LEADING KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.
&&
LAT...LON 4063 10335 4044 10329 4044 10346 4039 10347
4036 10361 4052 10367 4052 10359 4059 10358
TIME...MOT...LOC 2256Z 233DEG 9KT 4050 10350
HAIL...1.00IN
WIND...60MPH
$$
RPKWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Denver/Boulder, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 17, 3:44 PM MDT, 1 hour 13 minutes earlier.
Area forecast discussion, Jun 17, 3:44 PM MDT, 1 hour 13 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DENVER/BOULDER CO 344 PM MDT MON JUN 17 2013 .SHORT TERM...88D AND AREA RADARS INDICATE SCATTERED THUNDERSTORMS ALREADY DEVELOPING OVER EAST SLOPES OF THE FRONT RANGE AND ELEVATED TERRAIN OF PALMER DIVIDE AND NORTH OVER THE CYS RIDGE. GIVEN THE WEAK SURGE OF INCREASING MOISTURE THIS MORNING...SURFACE DEWPOINTS HAVE BEEN ABLE TO HOLD UP IN THE 40S AND LOWER 50S OVER MUCH OF THE AREA. STILL LOOKING AT THE BEST CHANCE FOR SEVERE STORMS OVER THE PLAINS AND SEVERE THUNDERSTORM WATCH WILL BE ISSUED SHORTLY FOR MUCH OF NORTHEAST COLORADO. STRONGEST STORMS STILL EXPECTED ON THE PLAINS WITH BETTER SOUTHEAST LOW LEVEL INFLOW AND SURFACE BASED CAPES OF 1000-2000J/KG. MAIN THREATS OF LARGE HAIL UP TO 2 INCH IN DIAMETER AND DAMAGING WINDS. STORMS WILL END LATER THIS EVENING THE MODELS SHOWING A VARYING AMOUNTS OF LOW LEVEL MOISTURE RETURNING WEST OF EASTERN COLORADO TUESDAY WILL BE OUR LAST DAY FOR A WHILE FOR THUNDERSTORMS OVER EASTERN COLORADO BEFORE DRIER AIR MOVES IN FROM THE WEST. LOOKS LIKE ANOTHER DAY FOR SEVERE WEATHER ON THE PLAINS WITH DECENT SOUTHEAST AND MOIST LOW LEVEL FLOW AND CAPES UP TO 2000J/KG. .LONG TERM...THUNDERSTORMS WILL BE POSSIBLE ACROSS THE AREA TUESDAY EVENING... MAINLY ACROSS THE PLAINS WHERE EASTERLY SURFACE WINDS WILL CONTINUE TO PROVIDE UPSLOPE FLOW. CAPE VALUES LOWER TO AROUND 1000 J/KG DURING THE EVENING. BUT ENOUGH SHEAR COULD PRODUCE A FEW SEVERE STORMS...WITH HAIL AND WINDS THE MAIN CONCERNS. WITH PRECIPITABLE WATER VALUES AROUND EIGHT TENTHS OF AN INCH ACROSS THE PLAINS... BRIEF HEAVY RAIN COULD ACCOMPANY THE STORMS. THE STORMS WILL MOVE EAST DURING THE EVENING WITH GRADUALLY CLEARING SKIES. A FEW STORMS COULD LINGER OVER THE FAR EASTERN PLAINS AFTER MIDNIGHT. FOR WEDNESDAY...UPPER LEVEL RIDGE AXIS SHIFTS EAST INTO THE CENTRAL PLAINS AS UPPER TROUGH MOVES INTO THE NORTHERN GREAT BASIN. FLOW ALOFT ACROSS COLORADO BECOMES SOUTHWEST...BRINGING DRIER AND WARMER AIR INTO THE REGION. MODELS SHOW LOW LEVEL CONVERGENCE ACROSS FAR EASTERN PLAINS WHERE A FEW STORMS COULD DEVELOP DURING THE AFTERNOON. STORMS TO PRODUCE GUSTY WINDS AND BRIEF MODERATE RAINFALL. ELSEWHERE NO STORMS EXPECTED. DAYTIME HEATING TO PRODUCE ENOUGH MIXING TO ALLOW SOME GUSTY WINDS TO MIX TO THE SURFACE. MODELS INDICATE THE HIGHER WINDS ACROSS SOUTH PARK AND THE PALMER DIVIDE DURING THE AFTERNOON. HUMIDITY READINGS EXPECTED TO DROP INTO THE TEENS WHICH WILL ELEVATE THE FIRE DANGER. WILL HOLD OFF ON ANY FIRE WEATHER WATCH AT THIS TIME AS THERE IS SOME POTENTIAL FOR WETTING RAINS TODAY AND TUESDAY WHICH COULD EASE THE FIRE DANGER. ON THURSDAY...THE SOUTHWEST FLOW ALOFT INCREASES WHICH WILL INCREASE SURFACE WINDS ACROSS MUCH OF THE AREA. AIRMASS WILL BE WARMER AND DRIER...WHICH WILL KEEP THE FIRE DANGER ELEVATED WITH POTENTIAL FOR CRITICAL FIRE WEATHER CONDITIONS. MAIN AREAS OF CONCERN WILL BE THE FRONT RANGE FOOTHILLS...PALMER DIVIDE AND SOUTH PARK. FOR THE LATER DAYS SATURDAY THROUGH MONDAY....MODERATE SOUTHWEST FLOW TO CONTINUE...THOUGH A BIT WEAKER. MODELS SHOW UPPER TROUGH TRACKING ACROSS IDAHO AND MONTANA DURING THE WEEKEND. SURFACE FRONT PROGGED TO MOVE INTO NORTHEAST PLAINS SATURDAY MORNING WITH SOME COOLING AND AN INCREASE IN LOW LEVEL MOISTURE. COULD SEE A RETURN OF AFTERNOON THUNDERSTORMS FOR THE WEEKEND. AIRMASS LOOKING A BIT DRY FOR MONDAY AS MOISTURE APPEARS TO BE FLUSHED EASTWARD. WILL KEEP MONDAY VOID OF STORMS FOR NOW. && .AVIATION...SCATTERED THUNDERSTORMS OVER THE FRONT RANGE SHOULD EFFECT TERMINALS BETWEEN 21-23Z AND ALREADY HAVE TEMPO FOR TSRA IN THE TAFS. UNSURE HOW MUCH STRATUS AND FOG WILL MAKE IT BACK IN LATER TONIGHT AND FOR NOW JUST INDICATED SCATTERED LOWER DECK OF CLOUDS. && .HYDROLOGY...SOME STRONG STORMS OVER THE FRONT RANGE FOOTHILLS BUT STORMS ARE MOVING AT A DECENT CLIP AND EXPECT MOST STORMS TO PRODUCE A QUARTER INCH IN 30 MINUTES WITH THE STRONGER STORMS OVER THE FOOTHILLS. && .BOU WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...ENTREKIN LONG TERM....D-L AVIATION...ENTREKIN
Hazardous weather outlook, Jun 17, 10:57 AM MDT, 6 hours before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DENVER/BOULDER CO 1057 AM MDT MON JUN 17 2013 COZ030>051-181700- JACKSON COUNTY BELOW 9000 FEET- WEST JACKSON AND WEST GRAND COUNTIES ABOVE 9000 FEET- GRAND AND SUMMIT COUNTIES BELOW 9000 FEET- SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/ NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET- SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/ GILPIN/CLEAR CREEK/SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE 9000 FEET-LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET- JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET- CENTRAL AND SOUTHEAST PARK COUNTY- LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY- BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD COUNTY- NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE COUNTIES/EAST BROOMFIELD COUNTY- ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET- NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD COUNTY-MORGAN COUNTY- CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES- NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN COUNTY- SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY- LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY- 1057 AM MDT MON JUN 17 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND NORTH CENTRAL COLORADO. .DAY ONE...TODAY AND TONIGHT ISOLATED THUNDERSTORMS ARE ALREADY DEVELOPING OVER THE SOUTHERN PORTIONS OF THE FRONT RANGE AS WEAK DISTURBANCE PASSES OVER THE AREA. MOISTURE LEVELS HAVE ALSO INCREASED SLIGHTLY AS WEAK SURGE OF NORTHEAST WINDS HAVE DEVELOPED OVER THE PLAINS. STORMS WILL BECOME MORE NUMEROUS DURING THE AFTERNOON. MOISTURE WILL BE MORE LIMITED IN THE MOUNTAINS AND FRONT RANGE URBAN CORRIDOR SO THE MAIN THREAT FROM THESE STORMS WILL BE CLOUD TO GROUND LIGHTNING AND STRONG GUSTY WINDS TO AROUND 50 MPH. THERE WILL BE BETTER LOW LEVEL MOISTURE AND INSTABILITY OVER THE EASTERN PLAINS...SO A FEW SEVERE STORMS WILL BE POSSIBLE WITH GOLF BALL SIZE HAIL AND DAMAGING WINDS. THE BEST CHANCE FOR SEVERE STORMS WILL BE EAST OF A LINE FROM CHEYENNE TO FORT MORGAN TO LIMON. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THERE WILL BE A CHANCE OF SHOWERS AND THUNDERSTORMS IN THE AFTERNOON AND EVENING ON TUESDAY. SOME OF THE STORMS COULD AGAIN BE SEVERE EAST OF THE URBAN CORRIDOR. A DRY AND WARMER SOUTHWESTERLY FLOW ALOFT WILL RETURN TO THE REGION WEDNESDAY THROUGH SUNDAY WITH ONLY A SLIGHT CHANCE OF LATE DAY THUNDERSTORMS. THE FIRE DANGER WILL BE INCREASING...ESPECIALLY ON THURSDAY AND FRIDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED OVER THE NORTHEAST PLAINS AFTER 2 PM.
In the hours before
Special weather statement, Jun 17, 11:43 AM MDT, 5 hours 14 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DENVER CO 1143 AM MDT MON JUN 17 2013 COZ041-171815- ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET- 1143 AM MDT MON JUN 17 2013 THE NATIONAL WEATHER SERVICE HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN DOUGLAS AND WEST CENTRAL ELBERT COUNTIES UNTIL 1215 PM MDT. AT 1143 AM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 8 MILES WEST OF ELBERT...OR 36 MILES SOUTHEAST OF DENVER...MOVING EAST AT 15 MPH. HAIL UP TO THE SIZE OF DIMES AND WIND GUSTS UP TO 40 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE BUT ARE NOT LIMITED TO... ELBERT. PRECAUTIONARY/PREPAREDNESS ACTIONS... FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. && LAT...LON 3914 10481 3933 10478 3934 10443 3914 10447 TIME...MOT...LOC 1743Z 264DEG 13KT 3924 10470 RPK
Special weather statement, Jun 17, 1:54 PM MDT, 3 hours 3 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DENVER CO 154 PM MDT MON JUN 17 2013 COZ034-035-039-172030- SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/GILPIN/CLEAR CREEK/SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE 9000 FEET-LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET-BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD COUNTY- 154 PM MDT MON JUN 17 2013 THE NATIONAL WEATHER SERVICE HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR CENTRAL BOULDER COUNTY UNTIL 230 PM MDT. AT 154 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER WALLSTREET...OR 32 MILES NORTHWEST OF DENVER...MOVING SOUTH AT 20 MPH. HAIL UP TO THE SIZE OF DIMES AND WIND GUSTS UP TO 40 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE BUT ARE NOT LIMITED TO... BOULDER...NEDERLAND...JAMESTOWN...WARD...SALINA...CRISMAN...GOLD HILL...SUMMERVILLE...PEACEFUL VALLEY...WALLSTREET...RAYMOND... SUNSHINE...ALLENSPARK AND ELDORADO SPRINGS. PRECAUTIONARY/PREPAREDNESS ACTIONS... FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. && LAT...LON 3994 10552 4019 10554 4019 10525 3995 10521 TIME...MOT...LOC 1954Z 353DEG 19KT 4004 10542 RPK
Special weather statement, Jun 17, 2:00 PM MDT, 2 hours 57 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DENVER CO 200 PM MDT MON JUN 17 2013 COZ049-172030- WASHINGTON COUNTY- 200 PM MDT MON JUN 17 2013 THE NATIONAL WEATHER SERVICE HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN WASHINGTON COUNTY UNTIL 230 PM MDT. AT 200 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 4 MILES NORTHWEST OF THURMAN...OR 32 MILES NORTHEAST OF LIMON...MOVING EAST AT 10 MPH. HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 40 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE BUT ARE NOT LIMITED TO... THURMAN...LINDON AND ANTON. PRECAUTIONARY/PREPAREDNESS ACTIONS... FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. && LAT...LON 3977 10303 3957 10306 3957 10350 3977 10349 TIME...MOT...LOC 2000Z 270DEG 11KT 3963 10330 RPK
Local storm report, Jun 17, 4:15 PM MDT, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DENVER CO
415 PM MDT MON JUN 17 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0303 PM HAIL 4 N ARICKAREE SCHOOL 39.80N 103.03W
06/17/2013 M1.25 INCH WASHINGTON CO TRAINED SPOTTER
TIME ESTIMATED
&&
KFREDINThe office that day
Everything else NWS Denver/Boulder, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 16, 6:09 PM MDT | Special Weather Statement | BOU | Clear Creek, Gilpin | 21 min |
| Jun 16, 6:55 PM MDT | Special Weather Statement | BOU | Jefferson | 50 min |
| Jun 17, 11:43 AM MDT | Special Weather Statement | BOU | Douglas | 32 min |
| Jun 17, 1:54 PM MDT | Special Weather Statement | BOU | Boulder | 36 min |
| Jun 17, 2:00 PM MDT | Special Weather Statement | BOU | Washington | 30 min |
| Jun 17, 2:25 PM MDT | Severe Thunderstorm Warning | BOU | Washington | 50 min |
| Jun 17, 3:10 PM MDT | Severe Thunderstorm Warning | BOU | Lincoln | 35 min |
| Jun 17, 3:31 PM MDT | Severe Thunderstorm Warning | BOU | Washington | 29 min |
| Jun 17, 3:40 PM MDT | Severe Thunderstorm Warning | BOU | Weld | 35 min |
| Jun 17, 3:59 PM MDT | Severe Thunderstorm Warning | BOU | Washington | 31 min |
| Jun 17, 5:06 PM MDT | Tornado Warning | BOU | Logan, Morgan, Weld | 24 min |
| Jun 17, 5:26 PM MDT | Tornado Warning | BOU | Morgan | 34 min |
| Jun 17, 5:28 PM MDT | Severe Thunderstorm Warning | BOU | Morgan, Washington | 32 min |
| Jun 17, 5:52 PM MDT | Tornado Warning | BOU | Morgan, Washington | 38 min |
Nearby
Severe Thunderstorm Warnings in Colorado, 2013Every severe thunderstorm warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.